Dynamics of acute hepatitis C virus subject to responses of cytotoxic T lymphocytes and antibodies

Seleman Ismail, Livingstone Luboobi

Abstract


Acute hepatitis C virus (HCV) infection is so asymptomatic that it causes the majority of infected people to develop chronic hepatitis and ultimately cirrhotic hepatitis. Although some patients with AHCVI can undergo spontaneous clearance of the virus, most infected people still die of hepatitis C related-complications worldwide. This study proposed a mathematical model to investigate the transmission dynamics of acute hepatitis C virus with responses of cytotoxic T lymphocytes and antibodies. We established the expression for the basic reproductive number, R01 and computed the sensitivity indices of R01 pertaining to some model parameters. We found that the parameters for the production rate of susceptible hepatocytes,  ; infection rate,  and virus production rate,  are positively sensitive. Besides, the most negatively sensitive parameter is the natural death rate of hepatocytes,  while the least negatively sensitive parameter is the natural death rate of the virus,  . We also performed numerical simulations, which validate the analytical results. Thus, we commend that early strategic intervention should be administered to a patient who is unable to clear the virus spontaneously to fight hepatitis C virus transmission by targeting the most sensitive model parameters. Absolutely, this will prevent disease evolution to more disastrous stages of infection

Full Text: PDF

How to Cite this Article:

Seleman Ismail, Livingstone Luboobi, Dynamics of acute hepatitis C virus subject to responses of cytotoxic T lymphocytes and antibodies, Journal of Mathematical and Computational Science, Vol 9, No 1 (2019), 102-120

Copyright © 2019 Seleman Ismail, Livingstone Luboobi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

J. Math. Comput. Sci.

ISSN: 1927-5307

Editorial Office: jmcs@scik.org

 

Copyright ©2019 JMCS